News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Valvular Heart Diseases

Question: Blackouts and high blood pressure


 ruthbossard - Wed May 25, 2005 12:07 pm

I am writing for my Aunt she is 77 yrs old and has a history High Blood Pressure She has had a problem with blackouts, her first one in 2000 and from 2004 till today she has blacked out various times each time she had to be resuscitated. Two times she blackout in the Drs Office. At first her Drs thought it might be her high blood pressure medicine. So they made changes but she continued to blackout. Next the Drs decided to give her a pacemaker which she had implanted a month ago. She blacked out in the hospital while recovering from the pacemaker implant. The Drs thought it might be her high blood pressure so they put her on diuretics. And the past Sunday she blacked out again in Church and had to be resuscitated and rushed to the hospital. She went to her Dr on Monday and he took her off the diuretics now we are waiting to see if that helps. My aunt is really concerned so I am putting this post out to see if any one may have some insight into her problem.
 Theresa Jones, RN - Thu May 26, 2005 7:49 am

User avatar Hi ruthbossard,
When you said she needed resuscitated did her heart stop? Please clarify because there is a significant difference between fainting/blackouts and your heart stopping.
Conditions that may cause blackouts/fainting/syncope are sudden drops in heart rate (which if her pacemaker is working properly can be ruled out). Sudden drops in blood pressure,(from changing positions suddenly, etc.) irregular heart rhythms, circulatory disorders (carotid artery blockage etc.) hypoglycemia (low blood sugar levels). Many underlying conditions can cause these episodes.
Sincerely,
Rntdj

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here